Mirena Months 3 – 7

3 Month anniversary (April 2013) – It started with my 4th Mirena period, 22 days after the last one with only one day of spotting in between!  At least the gaps between periods seem to be getting better.  This period lasted 11 days and was still a combination between moderate to light bleeding and a bit of spotting.  My hair is not falling out as badly anymore and the mood swings are less severe.  The first two months were definitely the worst; the combination of constant bleeding, mood swings and not feeling yourself is enough to make anyone want to give up.  Stick it out, things do improve, even if it is slowly.

Months 4 & 5 (May / June 2013) The next two months were pretty uneventful.  The cycle in month 4 had a bit of spotting around the time I though I should ovulate, but no ovulation pain whatsoever.  I haven’t experience any more of that thickened mucus that I had during the first month and my next period started 14 days after the last one.  The period lasted for 14 days and was still a combination between moderate to light bleeding and a bit of spotting.  My husband says he can no longer feel the Mirena strings and when I did my check this month, I could feel that they have softened and curled upwards around my cervix.  I had to run my finger around the base of my cervix to find them, instead of just feeling them sticking out like before.

Another 12 day break and this time with no spotting or breakthrough bleeding and no ovulation pain, although there were some of my usual PMS symptoms the week before the next 15 day period (mild acne, water retention, swollen and painful breasts, tearfulness). This period was a lot lighter than any of the previous ones I’d had, only three days of moderate bleeding right in the middle of light bleeding and spotting.  It looks like my cycle has now settled into a “2 weeks on, 2 weeks off” routine.  I still have a 28-day cycle, if you count from period start date to the next period start date.  It’s not ideal, but it’s a lot more pleasant than what I had a few months back.  I’m trying to be optimistic here, as too many women have just given up and have had the Mirena taken out before their bodies have had a chance to get used to it.

I’ve started using an online Cycle Tracker, so that I don’t have to keep trying to calculate when my next period is expected to arrive and I’ve set it up to notify me via e-mail a few days before the next one’s due.  I can also make notes, record symptoms and what my cycle has been like.  It has made life just that much simpler and if my GP asks about anything, I can just call it all up on my iPad.  I found the tracker at http://www.mymonthlycycles.com

Months 6 & 7 (Jul/Aug 2013) – Other than the usual PMS symtoms a few days before my period starts, I feel pretty normal.  My hair isn’t falling out anymore, my stomach looks like it did before the Mirena was inserted (the “pooch” is gone).  I still seem to be having the “2 weeks on, 2 weeks off” cycle, but my periods are much lighter now (only spotting and a little light bleeding), even though they’re a bit longer than the pre-Mirena days.  I can almost forget that I’ve got my period!

Lately I’ve been getting motion sickness (nausea) a lot.  It comes on really suddenly and is often triggered by going around a sharp corner.  Thankfully it doesn’t happen when I’m driving, only when I’m a passenger in a car (it’s even worse if I’m sitting in the back of a car).  I’ll feel a little dizzy, then light-headed and nauseas, often breaking out into a sweat combined with clammy palms.  I keep peppermints or peppermint flavoured chewing gum in my bag,  as these seem to help.  I’ve found that the motion sickness feeling passes after a few minutes if I breathe really deeply and think about something completely unrelated until the dizziness and nausea passes (don’t concentrate on how you’re feeling or the scenery whizzing past, it just makes it worse).  I used to suffer with terrible motion sickness as a child, but it hasn’t been an issue for many years.  I’m starting to wonder if this is another side effect of the Mirena.  So far, all the other side-effects have worn off after a few months, maybe this one will too?

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s